Date: 2009-12-01 03:25:52 UTC
Subject: Re: [ferrethealth] chewing hard plastic
Since you mentioned the chewing started after the med began, it is
possible he is gnawing because he is developing an ulcer
condition. This behavior is not uncommon when there is an upset in
the abdomen. Did the vet explain to give med only after the ferret
had eaten? Pred is very hard on the stomach lining. Make sure that
the med he is receiving being given on a full stomach
It should ONLY be given after food not on an empty stomach.
You may want to consult your vet as to whether to start sucralfate or
other ulcer patch meds at this time.
If the ulcer hits a blood vessel it could mean a dire outcome.
Alicia at www.ferretwise.org
At 08:16 PM 11/30/2009, you wrote:
>Hello, I have a boy with insulinoma who on and off chews hard
>plastic and shoes. he will stop for a while and then start again.
>Lately he is chewing on the side of my computer tower. I just taped
>it off with duct tape to hopefully discourage it. His chewing only
>happens in the evening. Any advice? Is this related to the
>prednisilone? He never chewed until he started on the med. Lisa
Yahoo! Groups Links
<*> To visit your group on the web, go to:
<*> Your email settings:
Individual Email | Traditional
<*> To change settings online go to:
(Yahoo! ID required)
<*> To change settings via email:
<*> To unsubscribe from this group, send an email to:
<*> Your use of Yahoo! Groups is subject to: